Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 76, NWS North Platte, NE

May 4, 2007Loup County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 4, 2007, 2:09 PM CDT for Loup County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2007, 2:09 PM CDT (19:09 UTC)
Expired
May 4, 2007, 3:00 PM CDT
In force
51 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Loup County, NE

The radar

The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 2:33 PM CDTHAIL 18 Nnw Sargent, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 041909
SVRLBF
NEC115-042000-
/O.NEW.KLBF.SV.W.0076.070504T1909Z-070504T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
209 PM CDT FRI MAY 4 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF TAYLOR...

* UNTIL 300 PM CDT

* AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTH OF ALMERIA...OR ABOUT 8 MILES WEST
  OF TAYLOR...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ALMERIA AND TAYLOR BY 215 PM CDT...
  HORSESHOE BEND LAKE AND 6 MILES NORTHWEST OF CALAMUS RESERVOIR
  STATE RECREATION AREA BY 235 PM CDT...

LAT...LON 4175 9961 4175 9928 4205 9923 4207 9948

$$

13
2 follow-up statements
000 
WWUS53 KLBF 041929
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
229 PM CDT FRI MAY 4 2007

NEC115-042000-
/O.CON.KLBF.SV.W.0076.000000T0000Z-070504T2000Z/
LOUP NE-
229 PM CDT FRI MAY 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR LOUP COUNTY...

AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR HIGHWAY 183 MILE MARKER 130...OR 
ABOUT 7 MILES NORTH OF TAYLOR...MOVING NORTHEAST AT 35 MPH. ANOTHER 
SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING QUARTER SIZE HAIL 
WILL MOVE INTO SOUTHEAST LOUP COUNTY JUST EAST OF TAYLOR BY 235 CDT. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CALAMUS RESERVOIR STATE RECREATION AREA BY 235 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR WESTERN NEBRASKA.

LAT...LON 4175 9961 4175 9924 4205 9923 4207 9948

$$

13
000 
WWUS53 KLBF 041959
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM CDT FRI MAY 4 2007

NEC115-042008-
/O.EXP.KLBF.SV.W.0076.000000T0000Z-070504T2000Z/
LOUP NE-
258 PM CDT FRI MAY 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR LOUP COUNTY EXPIRES AT 300 PM
CDT...

THE STORMS WHICH HAD PROMPTED THE WARNING WILL BE MOVING EAST OF THE 
COUNTY AND WILL NO LONGER POSE A SEVERE WEATHER THREAT. ADDITIONAL 
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING WITH LARGE 
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES STILL POSSIBLE. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR WESTERN NEBRASKA.

LAT...LON 4175 9961 4175 9924 4205 9923 4207 9948

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:17 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, May 4, 10:17 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1017 AM CDT FRI MAY 4 2007

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT. THE FF WATCH AREA
USES THE 12Z NAM12 SOLN AND OVERLAPS THE NAM12 QPF.

PREVIOUS...

.SYNOPSIS...
JUST RECEIVED SOME PEA SIZE HAIL AT KLBF. LOWEST GATE AT THE MCCOOK
PROFILER IS 55KT. THIS IS 20 PLUS KT ABOVE LAST 00Z MODEL RUNS.
KLNX RADAR SHOWS A BROKEN LINE OF CONVECTION BASICALLY ALONG HWY
83 TRACKING TO THE EAST AROUND 30KT. AHEAD OF THE CONVECTION...FG
HAS BEEN DOWN TO 1/2SM WITH SOME PERIODS OF -RA AND DZ. WATER
VAPOR ILLUSTRATES UPPER TROUGH ACROSS THE WEST WITH PACIFIC
MOISTURE ADVECTING INTO THE REGION.

&&

.DISCUSSION...
DANGEROUS WEATHER CONDITIONS ARE EXPECTED TO BEGIN LATE TODAY.
MOISTURE CONTINUES TO STREAM INTO THE CWA TODAY. AT
FIRST...INSTABILITY WILL BE SOMEWHAT LIMITED. NO CIN SO SCT TSRA
THIS AFTERNOON...SOME STRONG TO MARGINALLY SEVERE ESPECIALLY IN
THE SOUTHEAST. MOST SOLID SEVERE THREAT COMES AFTER 00Z AS JET
DYNAMICS APPROACH. JET MAX IS ABOUT 110KT. WARM FRONT IS PROGGED
TO RAPIDLY LIFT NORTH. THERE WILL BE NO CIN NORTH OF THE FRONT SO
SUPERCELLS WITH TORNADOES ARE FORECAST THROUGH THE NIGHT. NAM HAS
OVER 2500J/KG SBCAPE 12Z SATURDAY. SEVERE THREAT THEN CONTINUES
THROUGH SATURDAY AND SATURDAY NIGHT WITH MORE CHANCES FOR
TORNADOES. SPC SUMS IT UP WITH A MODERATE RISK FRIDAY AND
SATURDAY. PUBLIC AWARENESS SHOULD BE RAISED AS THE POTENTIAL WILL
EXIST FOR THE DEVELOPMENT OF POWERFUL TORNADOES. TORNADO WORDING
HAS BEEN ADDED TO THE GRIDS IN THE HIGHEST RISK AREA FOR
TONIGHT...WITH SEVERE FOR SATURDAY.

CHANCES FOR TSRA TO CONTINUE ON SUNDAY WITH UPPER LEVEL DYNAMICS.
EXACT POSITION OF THE SURFACE FRONT HOWEVER IS NOT 100 PERCENT.
BEHIND THE FRONT ACTIVITY WOULD BE MORE SCT-ISOLD IN NATURE. ALONG
AND AHEAD MORE WIDESPREAD AND INTENSE ACTIVITY IS ANTICIPATED. THE
FRONT CURRENTLY LOOKS TO BE JUST EAST OF THE CWA...HOWEVER THE
ECMWF PROGS ARE A BIT TOO CLOSE TO BE CERTAIN.

POSTION OF THE FRONT WILL DICTATE TEMPS THROUGH THE PERIOD.
EASTERN HALF MOST LIKELY TO REMAIN MILD...WITH WESTERN HALF BETTER
CHANCES OF REMAINING BELOW 70F.

&&

.AVIATION...
WIDESPREAD IFR CEILINGS ARE EXPECTED THROUGH 16Z ACROSS EASTERN
SECTIONS OF TWEB ROUTES 098...264 AND 274 AND AT KLBF AND KVTN.
CEILINGS ARE EXPECTED TO LIFT TO MVFR LATE THIS MORNING AND EARLY
THIS AFTERNOON FROM KLBF TO KOGA...KLBF TO KIML AND KOFK TO KVTN.
ALONG THE REMAINDER OF TWEB ROUTES VFR CEILINGS ARE EXPECTED.
NUMEROUS SHOWERS WITH THUNDERSTORMS ARE EXPECTED THROUGH 14Z EAST OF
A LINE FROM KVTN-KLBF...OR ALONG TWEB ROUTE 098 FROM KOFK-KVTN.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TONIGHT WITH SOME
THUNDERSTORMS BEING SEVERE. ISOLATED SURFACE WIND GUSTS ABOVE 50 KTS
ARE POSSIBLE IN THE VICINITY OF THUNDERSTORMS...AND HAIL OVER A HALF
AN INCH IN DIAMETER IS POSSIBLE WITH THE STRONGER STORMS. MVFR
CEILINGS WILL BE PREVALENT AFTER SUNSET AT KLBF...KVTN...ALONG TWEB
ROUTES 098 AND 264...AS WELL AS THE EASTERN TWO THIRDS OF TWEB ROUTE
274.

&&

.HYDROLOGY...
CONCERNED THAT HPC AND MODEL QPF IS ON THE LOW SIDE DUE TO THE
CONVECTIVE NATURE OF THE APPROACHING STORM. ALTHOUGH FLASH FLOOD
GUIDANCE IS FAIRLY HIGH...RAINFALL RATES AND THE LONG DURATION OF
THE SITUATION SHOULD LEAD TO SOME FLOODING. PROBLEM IS PINNING
DOWN THE AREA OF HIGHEST RISK. HAVE HELD OFF ON ISSUING A
WATCH FOR NOW...ANOTHER MODEL RUN MAY HELP. ALSO...FLOODING
CONCERNS WOULD BE AFTER 00Z...AND MOST LIKELY AFTER 06Z. PW VALUES
ACROSS THE EAST WILL BE ABOVE 1 INCH THROUGH SATURDAY NIGHT. ECMWF
SCENARIO LOOKS TO BE THE MOST FAVORABLE SOLUTION FOR FLOODING
RAINS ACROSS THE EAST AS IT IS THE FURTHEST WEST WITH THE SURFACE
BOUNDARY THROUGH SUNDAY. SOUTHERN ZONES HAVE THE LOWEST FLASH
FLOOD GUIDANCE. THIS AREA IS HIGHLY QUESTIONABLE AS IT WILL BE IN
THE STORM INITIATION ZONE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT
NEBRASKA ZONES 005>010-025>029-037-038-059-070-071.

&&

CDC
Hazardous weather outlook, May 4, 10:00 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1000 AM CDT FRI MAY 4 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-051500-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1000 AM CDT FRI MAY 4 2007 /900 AM MDT FRI MAY 4 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

AN UPPER LEVEL TROF OF LOW PRESSURE WILL MOVE ACROSS NEVADA INTO
UTAH THIS AFTERNOON. EAST OF THIS FEATURE...A STRONG UPPER LEVEL
DISTURBANCE WILL LIFT INTO EASTERN COLORADO AND WESTERN KANSAS
THIS AFTERNOON. AS THIS FEATURE COLLIDES WITH ABUNDANT LOW LEVEL
MOISTURE AND STRONG INSTABILITY DUE TO AFTERNOON
HEATING...SCATTERED THUNDERSTORMS WILL DEVELOP. THIS ACTIVITY
WILL LIFT NORTH NORTHEAST INTO WESTERN AND NORTH CENTRAL NEBRASKA
LATE THIS AFTERNOON AND EVENING. SUFFICIENT LOW LEVEL WIND SHEAR
WILL EXIST FOR SUPER CELL THUNDERSTORMS WITH LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES
POSSIBLE. AT THIS TIME...THE GREATEST THREAT FOR WIDESPREAD
SEVERE THUNDERSTORMS IS SOUTH OF A LINE FROM OGALLALA TO
SPRINGVIEW. NORTH OF THIS LINE...ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE. AT THIS TIME...THE GREATEST THREAT FOR TORNADIC
THUNDERSTORMS IS SOUTH OF A LINE FROM OGALLALA TO BROKEN BOW.

AFTER MIDNIGHT...A LARGE CLUSTER OF THUNDERSTORMS WILL
DEVELOP...LIFTING NORTH NORTHEAST INTO THE DAKOTAS.
OVERNIGHT...THE MAIN SEVERE THREAT WILL BE FROM LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY AND
SATURDAY EVENING. THE BEFORE MENTIONED UPPER LEVEL LOW...WILL
SLOWLY MOVE EAST INTO WESTERN COLORADO ON SATURDAY. BY MIDDAY
SATURDAY...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO EASTERN
COLORADO AND WESTERN KANSAS. RAPID DESTABILIZATION OF THE
ATMOSPHERE WILL BEGIN DURING THE AFTERNOON HOURS...RESULTING IN
EXPLOSIVE THUNDERSTORM DEVELOPMENT. AS THIS ACTIVITY LIFTS NORTH
INTO WESTERN AND NORTH CENTRAL NEBRASKA...FAVORABLE LOW LEVEL WIND
SHEAR WILL BE FAVORABLE FOR SUPER CELL THUNDERSTORMS. SEVERE
THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA SATURDAY
AND SATURDAY NIGHT...WITH GREATEST THREAT FOR SIGNIFICANT SEVERE
THUNDERSTORMS EAST OF A LINE FROM VALENTINE TO NORTH PLATTE. LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE.

THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH TUESDAY AS NUMEROUS
UPPER LEVEL DISTURBANCES MOVE ACROSS THE HIGH PLAINS. AT THIS
TIME NO SEVERE THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA SHOULD
BE READY FOR ACTIVATION TODAY THROUGH SATURDAY NIGHT...AS SEVERE
THUNDERSTORMS ARE EXPECTED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 10:09 AM CDTFlash Flood WatchLBFBlaine, Boyd, Brown, Cherry, Custer, Frontier and 10 more58 hr
May 4, 2:20 PM CDTSevere Thunderstorm WarningLBFCuster25 min
May 4, 2:26 PM CDTSevere Thunderstorm WarningLBFCuster34 min
May 4, 2:39 PM CDTSevere Thunderstorm WarningLBFGarfield51 min
May 4, 3:19 PM CDTSevere Thunderstorm WarningLBFHolt41 min
May 4, 3:34 PM CDTTornado WarningLBFHolt41 min
May 4, 4:06 PM CDTTornado WarningLBFHolt24 min
May 4, 4:30 PM CDTSevere Thunderstorm WarningLBFHolt45 min
May 4, 4:38 PM CDTSevere Thunderstorm WarningLBFCherry67 min
May 4, 5:16 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt44 min
May 4, 5:27 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt23 min
May 4, 5:42 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry48 min
May 4, 5:58 PM CDTSevere Thunderstorm WarningLBFBoyd, Holt47 min
May 4, 6:08 PM CDTSevere Thunderstorm WarningLBFCherry67 min
May 4, 6:31 PM CDTSevere Thunderstorm WarningLBFKeya Paha29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.